Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 7, NWS Corpus Christi, TX

March 26, 2017Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 26, 2017, 3:48 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2017, 3:48 PM CDT (20:48 UTC)
Expired
Mar 26, 2017, 7:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-629 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

840 
WWUS74 KCRP 262048
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
348 PM CDT Sun Mar 26 2017

...Wind Advisory in Effect for Southern Coastal Plains...

.Strong southeast flow has developed this afternoon and will
persist into the early evening hours. Thus, a Wind Advisory has
been issued.

TXZ242-243-270000-
/O.NEW.KCRP.WI.Y.0007.170326T2048Z-170327T0000Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
348 PM CDT Sun Mar 26 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening for
Nueces and Kleberg Counties.

* TIMING...Until early evening.

* WINDS...Sustained southeast 25 to 35 mph with gusts around 45
  mph.

* IMPACTS...Driving high profile vehicles may become difficult,
  especially over area bridges and elevated roadways. Strong winds
  may displace loose objects and could result in minor property
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

Hart
1 follow-up statement
478 
WWUS74 KCRP 262351
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
651 PM CDT Sun Mar 26 2017

TXZ242-243-270100-
/O.EXP.KCRP.WI.Y.0007.000000T0000Z-170327T0000Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
651 PM CDT Sun Mar 26 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Although gusty winds will continue through the evening, the 
strongest winds have diminished and as such the Wind Advisory will
be allowed to expire.

$$

Hart

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 26, 2:52 PM CDT, 56 minutes earlier.

Area forecast discussion, Mar 26, 2:52 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
252 PM CDT Sun Mar 26 2017

.SHORT TERM (Tonight through Monday Night)...

Strong winds mixing to the surface once again this afternoon,
especially in southern Coastal Bend. Will take until mixing ceases
for winds to back off as winds aloft dont subside much this evening
before the low level jet develops overnight. Will likely remain
gusty along the coast until 7-8pm. Winds decrease overnight with
sufficient low level moisture to produce fog inland...however
have some concerns about the strength of the low level jet over
the eastern half of the forecast area. May be another scenario as
the past couple of nights where some sites drop quickly and get a
period of visbys below a mile before the LLJ kicks up and visbys
increase a bit. Have just patchy fog in the official forecast.
Temperatures dropping once again only into the 60s. Upper level
system will pass north of the area tomorrow with a mid level
boundary pushing through but surface boundary stalling north and
dissipating. Will have another warm day...however 850 temps a few
degrees cooler than today and more clouds should keep us from
warming as much as today. Still low 90s west and upper 80s to
around 90 east.

&&

.LONG TERM (Tuesday through Sunday)...

Upper low system continues to dig through the Four Corners by
Tuesday. As this system slowly tracks east, further deepening of the
surface low across southeast New Mexico/west Texas will lead to
breezy to windy conditions for South Texas Tuesday/Tuesday night.
This system will push a boundary in from the NW and track east
beginning late Tuesday and continue into Wednesday. Isolated to
scattered development is expected to develop along this boundary
late Tuesday, with slightly more coverage come Wednesday as the
system lifts to the NE. Models are showing a slightly faster
progression with the exiting system, so have followed suit with
trimming POPs through Wednesday afternoon/evening as much drier air
filters into the region.

A second round of rain sets up in time for the weekend as another
upper low again digs through the Four Corners by Friday. Model
differences do remain between the GFS and ECMWF in terms of position
and timing as the ECMWF continues to lift the main low faster to the
NE by Sunday night while the GFS is a bit slower exiting the region
Monday night. In either situation, rain chances will be possible
starting as early as Saturday. As both models do maintain rather
broad lower 500MB heights across Texas through the weekend, will
maintain chance POPs through at least Sunday as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    69  85  71  84  72  /  10  10  10  10  10
Victoria          68  87  69  85  72  /  10  10  10  10  20
Laredo            68  91  71  94  70  /  10   0  10  10  20
Alice             66  90  69  88  70  /  10  10  10  10  10
Rockport          72  83  73  82  74  /  10  10  10  10  10
Cotulla           66  91  69  92  69  /  10  10  10  20  30
Kingsville        67  88  70  87  72  /  10  10  10  10  10
Navy Corpus       71  81  72  81  73  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 9 PM CDT this evening For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas.

&&

PZ/83...SHORT TERM
CB/85...LONG TERM
Hazardous weather outlook, Mar 26, 5:00 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
500 AM CDT Sun Mar 26 2017

TXZ229>234-239>247-271000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
500 AM CDT Sun Mar 26 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Patchy dense fog will impact inland portions of the coastal bend
through mid morning. Patchy dense fog is again possible across
the Coastal Bend late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance for thunderstorms on Wednesday into Thursday as
an upper level disturbance moves across the region. Another upper
level storm system will provide a chance of thunderstorms
Saturday. Some of the storms could become strong across the
Victoria Crossroads Wednesday with gusty winds and hail possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-271000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
500 AM CDT Sun Mar 26 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are expected over the Southern
Bays This Afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small Craft Advisory conditions are likely late Tuesday into
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:50 AM CDTSmall Craft AdvisoryCRP17 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.